×

zbMATH — the first resource for mathematics

Global instability of homogeneous flows in non-one-dimensional domains. (Russian, English) Zbl 1114.76324
Prikl. Mat. Mekh. 70, No. 2, 257-263 (2006); translation in J. Appl. Math. Mech. 70, No. 2, 229-234 (2006).
In the paper instability conditions for flows or states independent of time and coordinates in non-one-dimensional domains are considered in linear approximation. The notion of global instability introduced earlier for one-dimensional case is generalized. For weakly unstable flows a method is proposed allowing to establish conditions under which there exist unboundedly growing in time perturbations independent of specific boundary conditions (however, nondegenerated).

MSC:
76E05 Parallel shear flows in hydrodynamic stability
PDF BibTeX XML Cite
References:
[1] Kulikovskii, A. G.: The stability of uniform states. Prikl. mat. Mekh. 30, No. 1, 148-153 (1966)
[2] Kulikovskii, A. G.: The conditions for the stability of steady states or flows in regions extended in one direction. Prikl. mat. Mekh. 49, No. 3, 411-418 (1985)
[3] Babich, V. M.; Buldyrev, V. S.: Asymptotic methods in short-wave diffraction problems. (1972) · Zbl 0255.35002
[4] Whitham, G. B.: Linear and nonlinear waves. (1974) · Zbl 0373.76001
[5] Bayly, B. J.: Three-dimension centrifugal-type instabilities in inviscid two-dimensional flow. Physics fluids 31, 56-64 (1988) · Zbl 0651.76018
[6] Dobrokhotov, S. Yu.; Shafarevich, A. I.: Some asymptotic solutions of the linearized Navier-Stokes equations. Mat. zametki 53, No. 1, 25-35 (1993) · Zbl 0816.76025
[7] Maslov, V. P.: Operator methods. (1973) · Zbl 0303.35070
[8] Iordanskii, S. V.: The stability of non-uniform states and continual integrals. Zh. eksp. Teor. fiz. 94, No. 7, 180-189 (1988)
[9] Vedeneyev, V. V.: The flutter of a plate having the shape of a wide strip in supersonic flow. Izv. ross. Akad. nauk. Mzhg 5, 155-169 (2005)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.